Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 10, NWS Lincoln, IL

December 14, 200822 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Dec 14, 2008, 3:44 AM CST for 22 counties in Illinois. It took effect at Dec 14, 2008, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:44 AM CST (09:44 UTC)
In effect from
Dec 14, 2008, 6:00 AM CST
Expired
Dec 14, 2008, 8:35 PM CST
In force
15 hr
Issued by
NWS Lincoln, IL
All 22 counties

Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 812 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
812 m²/s²
0-3 km storm-relative helicity
921 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 140944
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CST SUN DEC 14 2008

...WINDS ACROSS CENTRAL ILLINOIS INCREASING AHEAD OF APPROACHING
COLD FRONT...

.A DEVELOPING LOW PRESSURE SYSTEM IN THE PLAINS TO THE WEST...AND
HIGH PRESSURE OFF THE EAST COAST OF THE COUNTRY...ARE CREATING A
STRONG WIND FIELD ACROSS THE MIDWEST THAT WILL CONTINUE
THROUGHOUT THE DAY.

ILZ038-042>046-051>057-061>063-066>068-071>073-141545-
/O.NEW.KILX.WI.Y.0010.081214T1200Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
344 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AN APPROACHING WEATHER SYSTEM FROM THE PLAINS IS COMPRESSING THE
WIND FIELD ACROSS CENTRAL ILLINOIS AND MUCH OF THE MIDWEST.
SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH SUSTAINED FOR TODAY
AND THE EARLY EVENING. WINDS WILL GUST TO 40 TO 45 MPH AT TIMES.
ANYONE TRAVELING SHOULD BE AWARE OF THE WINDS...PARTICULARLY HIGH
PROFILE VEHICLES ON EAST WEST ORIENTED ROADS. 

WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA A FEW HOURS AFTER
SUNSET BEHIND THE COLD FRONT PASSING THROUGH THE REGION...BUT
WINDS WILL REMAIN BRISK. A WINTRY MIX OF RAIN...FREEZING
RAIN...SLEET...IN ADDITION TO THESE BRISK WINDS WILL CREATE
DANGEROUS DRIVING CONDITIONS EVEN AFTER THE WINDS DROP BELOW
ADVISORY CRITERIA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KILX 141044
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
444 AM CST SUN DEC 14 2008

...WINDS ACROSS CENTRAL ILLINOIS INCREASING AHEAD OF APPROACHING
COLD FRONT...

ILZ038-042>046-051>057-061>063-066>068-071>073-141400-
/O.CON.KILX.WI.Y.0010.081214T1200Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
444 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG WINDS
ACROSS THE REGION TODAY. SOUTHERLY WINDS WILL INCREASE TO AROUND
30 MPH TODAY AND LINGER INTO THIS EVENING. WIND GUSTS OF 40 TO 45
MPH ARE ALSO LIKELY.

WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA THIS EVENING AS A
COLD FRONT PUSHES THROUGH THE REGION AND TURNS WINDS TO THE
NORTHWEST. HOWEVER...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH
THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KILX 141350
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
750 AM CST SUN DEC 14 2008

...GUSTY WINDS TO PERSIST ACROSS CENTRAL ILLINOIS TODAY...

ILZ038-042>046-051>057-061>063-066>068-071>073-141800-
/O.CON.KILX.WI.Y.0010.000000T0000Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
750 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG WINDS
ACROSS THE REGION TODAY. SOUTHERLY WINDS WILL INCREASE TO AROUND
30 MPH TODAY AND LINGER INTO THIS EVENING. WIND GUSTS OF 40 TO
45 MPH ARE ALSO LIKELY.

WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA THIS EVENING AS A
COLD FRONT PUSHES THROUGH THE REGION AND TURNS WINDS TO THE
NORTHWEST. HOWEVER...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH
THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KILX 141742
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1142 AM CST SUN DEC 14 2008

...GUSTY WINDS TO PERSIST ACROSS CENTRAL AND SOUTHEAST ILLINOIS
TODAY...

ILZ038-042>046-051>057-061>063-066>068-071>073-142200-
/O.CON.KILX.WI.Y.0010.000000T0000Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
1142 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WINDS WILL CONTINUE OVER CENTRAL AND SOUTHEAST ILLINOIS
THIS AFTERNOON...AS A COLD FRONT APPROACHES FROM THE WEST. SOUTH WINDS
OF 25 TO 30 MPH WILL LINGER INTO THIS EVENING. WIND GUSTS OF 40
TO 45 MPH ARE ALSO LIKELY...ESPECIALLY EAST OF I-55.

WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA THIS EVENING AS A
COLD FRONT PUSHES THROUGH THE REGION AND TURNS WINDS TO THE
NORTHWEST. HOWEVER...GUSTY NORTHWEST WINDS WILL PERSIST THROUGH
THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
GEELHART
000 
WWUS73 KILX 142132
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CST SUN DEC 14 2008

...GUSTY WINDS TO CONTINUE INTO THE EVENING...

ILZ038-042>046-051>057-061>063-066>068-071>073-150300-
/O.CON.KILX.WI.Y.0010.000000T0000Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
332 PM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WILL CONTINUE INTO THIS EVENING...AS A
STRONG COLD FRONT APPROACHES FROM THE WEST. WIND GUSTS OF 35 TO 45
MPH ARE ALSO LIKELY...ESPECIALLY EAST OF I-55.

WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA AS THE FRONT PUSHES
THROUGH...AND TURNS WINDS TO THE NORTHWEST. HOWEVER...GUSTY
NORTHWEST WINDS WILL PERSIST THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
GEELHART
000 
WWUS73 KILX 150235
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
835 PM CST SUN DEC 14 2008

ILZ038-042>046-051>057-061>063-066>068-071>073-150345-
/O.CAN.KILX.WI.Y.0010.000000T0000Z-081215T0300Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
835 PM CST SUN DEC 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
ADVISORY. 

WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA THE REMAINDER OF
THE NIGHT. BREEZY CONDITIONS WILL CONTINUE...AS WIND GUSTS REACH
UP TO 35 MPH AT TIMES THROUGH MORNING.

$$

SHIMON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:29 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 14, 3:29 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CST SUN DEC 14 2008

.DISCUSSION...
ISSUED 255 AM CST SUN DEC 14 2008
DEVELOPING STORM SYSTEM MOVING THROUGH THE CENTRAL PLAINS THIS
MORNING. TIGHTENING PRESSURE GRADIENT IS TO BLAME FOR SOME FAIRLY
BREEZY CONDITIONS ACROSS CENTRAL ILLINOIS THIS MORNING. WINDS WILL
BE THE FIRST PROBLEM IN A SERIES OF PROBLEMS IN A DIFFICULT
FORECAST. MODELS ARE OF LITTLE TO NO HELP...ESPECIALLY IN THE
LONGER RANGE AS THE DIFFERENCES BECOME MORE AND MORE TROUBLESOME.
WILL KEEP A CERTAIN AMOUNT OF CONSISTENCY BY GOING WITH A MORE
NAM/WRF SOLUTION IN THE SHORT TERM...AND THE ECMWF IN THE LONGER
TERM. TONIGHTS SYSTEM AN ISSUE OF SPEED AND PRECIP TYPE...TUESDAY
BRINGS ANOTHER STORM IN THE EVENING WITH SNOW AMOUNT QUESTIONS.
YET ANOTHER LOW MOVES THROUGH THE MIDWEST LATER IN THE WEEK WITH A
12 HR DIFFERENCE IN THE OPERATIONAL MODELS. A RATHER ACTIVE
WEATHER PATTERN WITH SOUTHWESTERLY FLOW AND THE ECMWF AND CAN
GLOBAL HAVE BEEN IN PRETTY GOOD AGREEMENT WITH DECENT RESULTS.
WILL CONTINUE WITH THAT TREND FOR NOW.

SHORT TERM...TODAY AND TONIGHT...
MAIN STORY WITH THE WINDS TODAY. THOUGH YESTERDAY WAS WINDY...THE
WINDS CONTINUED TO PICK UP UNTIL SUNSET...MEANING THE PRESSURE
GRADIENT WAS AT ITS BEST IN THE EVENING. WINDS DIED DOWN
MARGINALLY OVERNIGHT...BUT SINCE THE SYSTEM IS MOVING
CLOSER...INCREASING THE GRADIENT...FEEL LIKE AN ADVISORY IS
WARRANTED FOR TODAY FOR SUSTAINED WINDS IN EXCESS OF 30 MPH. THE
ENDING TIME OF THE WIND ADVISORY MAY BE A BIT PREMATURE AS WINDS
LIKELY TO BE UP WELL BEHIND THE FRONT...BUT THE EVENT MAY BE
MARGINAL AT BEST AND LOSING SUN SHORTLY AFTER FROPA...WILL KILL
THE HEADLINE AT 03Z.

PRECIPITATION TODAY WILL REMAIN RAIN UNTIL THE PASSAGE OF THE
FRONT WILL FLIP THAT OVER TO FZRA/IP/SNOW OVERNIGHT TONIGHT.
MODELS HAVE BEEN SPEEDING UP ON THE PROGRESSION. THIS...IN
ADDITION TO THE FACT THAT THE TEMPS WILL BE INTO THE 50S BEFORE
THE FRONT MAKES ITS WAY THROUGH HERE...WILL BE PART OF THE
EXPLANATION FOR A RATHER RAPID CHANGEOVER. MEANING...THE FZRA TIME
FRAME SHOULD BE SUFFICIENTLY SHORT TO AVOID ANY ADVISORY
SITUATION. CONDITIONS ARE WORSE TO THE SW AND THE SE...BUT WILL
REMAIN IN THE LESS THAN A TENTH OF AN INCH OF ICE CATEGORY. KEEP
IN MIND THAT THIS WILL STILL BE ENOUGH TO MAKE THE ROADWAYS RATHER
SLICK COME MONDAY MORNING RUSH HOUR. A SMALL BIT OF LINGERING SNOW
SHOULD END FORECAST AREA WIDE AFTER NOON ON MONDAY.

LONG TERM...TUESDAY THROUGH THURSDAY...
NEXT SIGNIFICANT WEATHER MAKER MOVES THROUGH THE REGION ON
TUESDAY. MAJOR DIFFERENCES IN THE MODELS CONFUSE PRECIP
TYPE...ESPECIALLY SOUTH OF INTERSTATE 72. FOR NOW...LOOKING MORE
GOING WITH MORE OF A SNOW MAKER...AND WILL LEAVE THAT TREND ALONE
IN THE GRIDS. WEDNESDAY QUIET WITH SNOW TAPERING OFF AS THE SYSTEM
PULLS OUT TO THE NE...AND ANOTHER ON THE WAY FOR THURSDAY. ECMWF
IS 12 HRS LATER WITH THE SYSTEM THAN THE GFS AND SINCE THIS IS THE
MOST CONSISTENT. PRECIP NOT IN THE GRIDS UNTIL AFTER 00Z THURSDAY
NIGHT/FRI.

HJS
&&

.AVIATION...
ISSUED 1133 PM CST SAT DEC 13 2008...FOR THE 06Z TAFS

THE BEST CHANCES FOR MEASURABLE RAIN HAVE ENDED...AND EVEN
SPRINKLES WILL BE HARD TO COME BY THE REST OF THE NIGHT. THE 00Z
SOUNDING HERE AT ILX SHOWED SOME DRY AIR IN THE 5K-8K LAYER AND IN
THE SFC TO 3K LAYER. IR SATELLITE IMAGES INDICATE SOME COOLING AND
POCKETS OF ENHANCEMENT STILL OCCURRING IN OUR CWA...BUT WILL KEEP
VCSH OUT OF THE TAFS THE REST OF THE NIGHT. FEEL MAINLY DRY
CONDITIONS WILL PREVAIL.

GRADUALLY INCREASING LOW LEVEL MOISTURE SHOULD CAUSE THE CIGS TO
PROGRESSIVELY LOWER FROM 5K DOWN TO NEAR 2.5K MVFR LEVELS BY MID
MORNING. LITTLE IN THE WAY OF ICE CRYSTALS DROPPING INTO THE LOW
LEVEL MOISTURE SHOULD SET THE STAGE FOR DRIZZLE IN THE AFTERNOON.
WILL INTRODUCE SOME DRIZZLE PRIOR TO THE ONSET OF RAIN LATER
SUNDAY AFTERNOON. CIGS WILL ALSO DROP TO NEAR 1K FT BY EARLY
EVENING...AND SOME REDUCTION IN VIS DUE TO FOG AND/OR RAIN WILL BE
POSSIBLE. WILL ONLY GO WITH MVFR VIS DOWN TO 4SM FOR
NOW...BUT THERE IS SOME POTENTIAL FOR IFR VIS. WILL GO WITH
STEADY RAIN AND 4SM VIS BY 00Z FOR PIA/SPI/BMI...01Z FOR DEC AND
02Z FOR CMI.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 13, 3:09 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST SAT DEC 13 2008

ILZ027>031-036>038-040>043-047>053-141200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
309 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE
NIGHT...WITH GUSTS OF 35 TO 40 MPH POSSIBLE. THESE WINDS WILL
CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE
TRAVELING ON EAST WEST ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EVEN WINDIER CONDITIONS ARE EXPECTED ON SUNDAY. SUSTAINED WINDS
AROUND 30 MPH WILL GUST FROM 40 TO 45 MPH.

A STRONG COLD FRONT WILL SWEEP ACROSS CENTRAL ILLINOIS SUNDAY
NIGHT. RAIN AHEAD OF THE FRONT WILL CHANGE TO FREEZING RAIN FOR A
FEW HOURS...THEN TO SNOW. THE PRECIPITATION IS EXPECTED TO END
MONDAY MORNING. MINOR ICE ACCUMULATIONS WILL BE POSSIBLE...AS WELL
AS SNOWFALL OF AROUND AN INCH. THIS SHOULD BE ENOUGH TO CAUSE TRAVEL
PROBLEMS LATE SUNDAY NIGHT AND MONDAY.

THE NEXT STORM SYSTEM WILL PASS THROUGH THE AREA TUESDAY AND
TUESDAY NIGHT...BRINGING MINOR SNOW ACCUMULATIONS. ANOTHER SYSTEM
LATE THURSDAY INTO FRIDAY HAS THE POTENTIAL FOR ANOTHER WINTRY
MIXTURE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

ILZ044>046-054>057-061>063-066>068-071>073-141200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
309 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SUSTAINED SOUTH WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH THE
NIGHT...WITH GUSTS OF 30 TO 35 MPH POSSIBLE. THESE WINDS WILL
CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE
TRAVELING ON EAST WEST ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EVEN WINDIER CONDITIONS ARE EXPECTED ON SUNDAY. SUSTAINED WINDS
AROUND 30 MPH WILL GUST FROM 40 TO 45 MPH.

A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN ILLINOIS SUNDAY
NIGHT. RAIN AHEAD OF THE FRONT WILL CHANGE TO FREEZING RAIN FOR A
FEW HOURS LATE SUNDAY NIGHT AND MONDAY MORNING...THEN TO SNOW. THE
PRECIPITATION IS EXPECTED TO TAPER OFF MONDAY AFTERNOON. MINOR ICE
ACCUMULATIONS WILL BE POSSIBLE...UP TO A TENTH OF AN INCH. THIS SHOULD
BE ENOUGH TO CAUSE TRAVEL PROBLEMS LATE SUNDAY NIGHT AND MONDAY.

THE NEXT STORM SYSTEM WILL PASS THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT...BRINGING MINOR SNOW ACCUMULATIONS. ANOTHER SYSTEM LATE
THURSDAY INTO FRIDAY HAS THE POTENTIAL FOR ANOTHER WINTRY MIXTURE
OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:09 PM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more18 hr

Nearby

Wind Advisories in Illinois, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.